MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012453-08
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Patient was brought to cardiac cath lab (ccl) from emergency department (ed) in an emergent setting.Verbal consent was obtained.Patient explained of all risks and agreed to proceed.Per doctor's notes: post-intervention with drug eluting stent (des), a non-compliant (nc) balloon was inserted.During inflation this balloon ruptured and ended up migrating into the proximal-mid left anterior descending artery (lad), and required retrieval via guideliner and balloon with pullback, which was performed successfully by trapping this ruptured balloon.Per registered nurse (rn) report: product: abbott non-compliant coronary dilation catheter, size 4.0 x 8.0 mm.Balloon was being inflated in coronary artery and ruptured during inflation.Balloon was well below the rate of burst pressure and device snapped off at the shaft at the midpoint of the balloon.Approximately 7mm of the distal shaft and the distal half of the balloon broke off and was stuck in the left anterior descending artery.Pieces were safely retrieved, and the case finished without patient harm.Manufacturer response for catheters, transluminal coronary angioplasty, percutaneous, nc trek (per site reporter).Ccl manager called and spoke to field representative.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd
temecula CA 92591
MDR Report Key19191634
Report Number19191634
Device Sequence Number18249351
Product Code LOX
UDI-Device Identifier08717648152054
UDI-Public(01)08717648152054(17)260131(10)3022G1(91)6404
Combination Product (Y/N)N
Initial Reporter StateCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2023
Report Date (Section F) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012453-08
Device Catalogue Number1012453-08
Device Lot Number3022G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer04/26/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale
Patient Weight98 KG
Patient RaceWhite
Date Report Sent to FDA12/21/2023